Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Did side effects cause death
Dec 15, 2006

My son was diagnosed with AIDS in 2002 and began treatment. Within a short time his viral load was undetectable and remained so until 2006. He was incarcerated for 30 days and was not given his meds for HIV or Depression during that time period. He took Elavil for depression 150 mg 3x daily. Approximately 3 weeks after his release he died from unknown causes to date. He was having heart palpitations and trouble keeping balance when walking. A EKG two weeks prior to his death was normal. He was referred to a neurologist but never made it. My question is two prong. Could the viral load have taken over so quickly in 30 days and caused his death. Or if he resumed the Elavil at his prior dosage, could it have been too much for his system and caused his death? Any insight would be greatly appreciated.

Response from Dr. Henry

Stopping HIV medications can lead to a period of increased risk for death (as shown in recent SMART study published in the New England Journal of Medicine) including heart problems. Standard doses of Elavil rarely would trigger a heart event. KH



Previous
colonoscopy when??
Next
hiv+ with body pains

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement